Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 78, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 13, 2005, 6:34 PM EST for Paulding County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2005, 6:34 PM EST (23:34 UTC)
- Expired
- Mar 13, 2005, 7:00 PM EST
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Paulding County, GA
The radar
The Atlanta radar (KFFC), 62 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1634 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 132334
SVRFFC
GAC223-140000-
/O.NEW.KFFC.SV.W.0078.050313T2334Z-050314T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
634 PM EST SUN MAR 13 2005
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PAULDING COUNTY IN NORTHWEST GEORGIA
* UNTIL 700 PM EST
* AT 632 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES SOUTHWEST OF DALLAS...AND MOVING EAST AT
30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HIRAM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3391 8495 3381 8490 3383 8480 3384 8469
3395 8472
$$1 follow-up statement
000
WWUS52 KFFC 132351
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
648 PM EST SUN MAR 13 2005
GAC223-140000-
/O.CON.KFFC.SV.W.0078.000000T0000Z-050314T0000Z/
PAULDING-
648 PM EST SUN MAR 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM EST FOR
CENTRAL PAULDING COUNTY...
AT 642 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR HIRAM...OR ABOUT NEAR DALLAS...MOVING
EAST AT 30 MPH. A SECOND STORM WILL BE MOVING INTO THE WESTERN
PORTION OF THE COUNTY NEAR UNION. THIS STORM MAY ALSO HAVE THE
POTENTIAL TO PRODUCE PENNY SIZE HAIL.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HIRAM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3395 8503 3382 8502 3384 8480 3385 8470
3396 8473
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 5:45 PM EST, 49 minutes earlier.
Area forecast discussion, Mar 13, 5:45 PM EST, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 545 PM EST SUN MAR 13 2005 .SHORT TERM... NO MAJOR DEPARTURES FROM THE CURRENT FORECAST TRENDS. STILL EXPECT SOME CONVECTION TO FIRE UP THIS EVENING AS WEAK SURFACE FRONT SAGS INTO THE FORECAST AREA. MOISTURE IS MARGINAL AND FORCING IS NOT TOO IMPRESSIVE...BUT LOW LEVEL CONVERGENCE ASSOCIATED WITH THE FRONT SHOULD SQUEEZE OUT SOME THUNDERSTORMS. LOOKS LIKE A BRIEF RESPITE BETWEEN SYSTEMS MONDAY AFTERNOON INTO TUESDAY AS SURFACE BOUNDARY SINKS INTO FLORIDA. HOWEVER...WESTERN END OF THE BOUNDARY HEADS BACK NORTH BY TUESDAY NIGHT AHEAD OF AN IMPRESSIVE SURFACE LOW PROGGED TO DEVELOP ALONG THE TEXAS GULF COAST. THIS SYSTEM BRINGS THE BEST CHANCE FOR PRECIPITATION TUESDAY NIGHT AND WEDNESDAY. TEMPERATURES WILL REMAIN AT OR ABOVE SEASONAL NORMALS EXCEPT FOR SOME WEDGE TYPE COOL TEMPERATURES EAST GEORGIA TUESDAY AND WEDNESDAY. .LONG TERM... DRY WEEK END LOOMING WITH TEMPERATURES AT OR ABOVE SEASONAL NORMS. AS STRONG SURFACE LOW LIFTS OUT OF THE REGION THURSDAY...AIRMASS DRIES OUT SIGNIFICANTLY WITH PRECIPITATION ENDING. THERE IS A HINT OF RAIN COMING BACK INTO THE PICTURE AROUND THE END OF DAY 7...BUT I WILL KEEP THE EXTENDED RANGE RAIN FREE FOR NOW. && .AVIATION...SURFACE FRONT SAGGING SLOWLY SOUTH OVERNIGHT. SHOWERS AND THUNDERSTORMS DEVELOPING ON FRONTAL BOUNDARY. A FEW THUNDERSTORMS MAY BE SEVERE MAINLY THIS EVENING. CEILINGS NEAR 5 THSD FT THIS EVENING...LOWERING TO TO IFR AFTER 06Z. WINDS SOUTHWEST 10 TO 15 KT AND GUSTY UNTIL 02Z...THEN BECOMING WEST TO NORTHWEST 10 KT OVERNIGHT. NO VISIBILITY RESTRICTIONS EXCEPT AT OR BELOW 3SM IN RAIN. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 56 61 43 57 / 60 30 10 30 ATHENS 54 61 42 57 / 60 30 10 30 GAINESVILLE 54 60 40 56 / 60 30 10 30 ROME 52 59 40 56 / 60 30 10 30 COLUMBUS 59 66 46 61 / 40 50 10 30 MACON 59 67 46 59 / 40 50 10 30 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 20
Hazardous weather outlook, Mar 13, 11:30 AM EST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EST SUN MAR 13 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141032- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1130 AM EST SUN MAR 13 2005 .DAY ONE...TODAY. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE TONIGHT... .SYNOPSIS... A COLD FRONT STRETCHING WEST TO EAST ACROSS TENNESSEE...WILL SINK VERY SLOWLY SOUTH...REACHING THE NORTH GEORGIA BORDER LATE THIS AFTERNOON...AND TO JUST SOUTH OF AN ATLANTA TO ATHENS LINE BY DAYBREAK MONDAY. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THE ISOLATED SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS...ALONG WITH CLOUD TO GROUND LIGHTNING. .DISCUSSION... THE ATMOSPHERE AHEAD OF THE COLD FRONT WILL BE UNSTABLE WITH LIFTED INDICES OF MINUS 2 TO MINUS 4...HOWEVER THE LIMITING FACTORS WILL BE THE LACK OF MOISTURE AND A VERY STRONG CAP ALOFT. ALTHOUGH MOISTURE WILL BE SLOWLY INCREASING WITH DEWPOINTS REACHING THE LOW TO MID 50S ACROSS NORTH GEORGIA BY MID AFTERNOON...THE STRONG THERMAL CAP ALOFT WILL GREATLY LIMIT CONVECTION. ONLY ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON ACROSS EXTREME NORTH GEORGIA. ANY STORMS THAT DO DEVELOP COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE GREATEST THREAT THIS AFTERNOON WILL BE NORTH OF A LINE FROM ROME TO GAINESVILLE...AND ACROSS ALL OF NORTH AND CENTRAL GEORGIA TONIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD KEEP ABREAST OF THE LATEST FORECAST...AND BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. .DAY TWO THROUGH DAY SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED ON THE REMAINING DAYS. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, Mar 13, 5:20 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 520 PM EST SUN MAR 13 2005 GAZ024-025-027-132245- 520 PM EST SUN MAR 13 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN MADISON...JACKSON AND BANKS COUNTIES UNTIL 545 PM EST... AT 516 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MAYSVILLE...MOVING EAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 545 PM EST.
Special weather statement, Mar 13, 5:41 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 541 PM EST SUN MAR 13 2005 GAZ033-045-132315- 541 PM EST SUN MAR 13 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN NORTHERN DEKALB AND CENTRAL FULTON COUNTIES UNTIL 615 PM EST... AT 536 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SANDY SPRINGS OR NEAR THE BUCKHEAD AREA. THIS STORM WAS MOVING EAST AT 25 MPH AND WILL MOVE INTO THE CHAMBLEE AREA THROUGH 615 PM. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 615 PM EST.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 6:29 PM EST | Severe Thunderstorm Warning | FFC | Gwinnett | 16 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.